73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

3yrs on and cronic fatigue

16 REPLIES 16
browen
Member

Re: 3yrs on and cronic fatigue

Hi

 

I have been taking Letrozole for nearly three years and have dreadful side effects.  My consultant has now chnged me onto Exemestane (Aromasin) in the hope the side effects will not be so bad.

 

anyone had experience of this drug.

 

Thanks

drdspg
Member

Re: 3yrs on and cronic fatigue

Just chewed up a vitamin C tablet and took my iron tablet!!

nursemakeyouwel
Member

Re: 3yrs on and cronic fatigue

Yes I read that too about tea and I am cutting it out, just drinking herbal and fruit teas and the occasional decaffeinated ( well you got to dunk your biscuits in something!!!!) I am taking something called spatone which is naturally iron rich water which they say is much more highly absorbed than iron tablets and yes you have to Mix it with Orange juice. I am due to have bloods done mid April some time so we'll see if it's worked!!!! Xx
Zuleika
Member

Re: 3yrs on and cronic fatigue

Hope you do t mind me giving you some tips on anaemia. I've had it too. Take your iron with orange juice, as vit c speeds up the absorption of iron. Also. Try to avoid tea when eating iron rich foods or taking iron supplements. All types of tea block iron absorption. The greatest food source of iron is red meat, but I have read that butter beans are high in iron (yuk). Good luck 😀
nursemakeyouwel
Member

Re: 3yrs on and cronic fatigue

Hi all fatigue sufferers. Like many of you I too have had chronic fatigue, which varies in intensity. I had fect chemo march to july 2012, then quadrantectomy and reduction surgery july 2012, then 4 weeks of rads and now in my second year of tamox. I have had recent gynae issues with tamox, no periods for almost 2 years but they seem to have decided to come back this week as I am now having the mother of them all at the moment! some times the fatigue is not too bad, and other days I can barely function.

 

as a tip, my GP did a load of blood tests and I was found to be severly iron deficient and vitamin d deficient, both of which cause fatigue and muscle weaknes and general aches and pains. it is worth getting these checked out at the GP if you haven't already, especially the ferritin (iron) as you can be iron deficient and not anaemic ( low ferritin, normal haemoglobin), and still have all the symptoms of anaemia.

 

Hope this helps. i am now on high dose vit d and iron supplements. i take liquid iron as the tablets really upset my guts!

 

xxjo

Firecrest13
Member

Re: 3yrs on and cronic fatigue

Hello

This is my first post and felt better just reading some of yours as i have only really discussed my cancer and symptoms with my partner.

I have been on letrozole for about 15 months now. Immediately began experiencing quite severe pain in joints and like others freeze up when sitting but soon recovered when moving again. I had already bought a puppy to ensure I had to go out walking every day! (I had wanted a dog for ages so was so pleased to have one at last, a lovely black lab). She is now eighteen months old and we go out walking for 1.5 to 2.5 hours every day. Usually fell walking, sand dunes, woods etc. so quite energetic. I do find this helps the discomfort and feel sure i would be much worse without it.

The weird thing is, the last week or two I am suddenly feeling incredibly tired and one of these walks now wipes me out. I work from home but have sadly neglected it since my diagnosis. Why would I suddenly start feeling so fatigued, has anyone else experienced this? I felt fit and healthy 15 months ago and now I feel I am about 90! (No offence to the many highly active ninety year olds out there 🙂  )  Any help/advice greatly appreciated.

chrissy16
Member

Re: 3yrs on and cronic fatigue

Hi,

I am now in my fourth year, and am noticing that I have more energy. Never thought the fatigue would go. I still need lots of sleep though, but daily things like housework are easier. It's a very gradual thing. X

gooseberrygirl
Member

Re: 3yrs on and cronic fatigue

I Agree, Chronic Fatigue is not like being tired where an early night will do the trick, I find it like walking through treacle !!!! I agree with you Chrissy that I too feel like I am too tired to get out and do other stuff as just working and living takes all my energy and I am 18 months on from treatment, How to remedy this ??? No idea !

chrissy16
Member

Re: 3yrs on and cronic fatigue

I'm 3 years post treatment and like you I still get very fatigued. As you say, if you do too much, the next day you suffer badly. I do try and pace myself, but sometimes feel like a hermit as I don't feel that I have any energy at all to do normal things. It's as if the energy runs out too fast..........x

Lucy_BCC
Member

Re: 3yrs on and cronic fatigue

Hi Bev
Whilst you await replies from your fellow users here's a link to the BCC 'Fatigue' information:

http://www.breastcancercare.org.uk/breast-cancer-information/impact-breast-cancer/fatigue

Take care
Lucy BCC

Guest user
Not applicable

Re: 3yrs on and cronic fatigue

Hi Everyone!

I finished my treatment in Feb 2012 (MX, Chemo, Rads, now Tamoxifen) and I still suffer from fatigue and depression (I'm on Citalopram).  Some days are worse than others, but I don't feel I'll ever be as fit as I used to be.  I think the hardest thing to cope with is that prior to diagnosis, I was feeling great!  I am encouraged by your Onc's argument that it takes 3 years to regain full fitness.  I've had little advice about how to cope with fatigue.  Does anyone have any advice about this? X

moorcow
Member

Re: 3yrs on and cronic fatigue

hi happy 73, no I am no longer suffering from fatigue - it does sound very frustrating as you have gone backwards - but there could be so many things affecting how tired you are I just thought that if you pushed yourself really heard to get up and about straight after treatment maybe now the body is having its rest. What does your GP think? Did I say my OH is an oncologist and reckons it takes 3 years to get back to total fitness / energy levels etc.

very best wishes to you

Guest user
Not applicable

Re: 3yrs on and cronic fatigue

Thanks jenifer and moorcow for replying. Im just finding it so frustrating as thus time last year I was training for a half marathon

im with you jenifer a nap does help . I have a 5 year old so try and sleep while hes in school. I havent worked for 3 mths so at least I dont have that to contend with,

moorcow are you still suffering from fatigue? Some days im fine but as soon as I try and do anything normal I run out of energy and the folloeing day is worse.


moorcow
Member

Re: 3yrs on and cronic fatigue

Hello there, I had very similar treatment to you and at the same time - altho not herceptin. I am really pleased that you've been checked out and no  problems on investigations - I wonder if its about pacing yourself and allowing the body to really get rid of the tamoxifen , I am ot sure how long ago you stopped but since the protective effects are meant to last for ages i wondered if the side effects might take a while to get worked through your body. Also I don;t know about your recuperation from the treatment but it took me a long time and whenever i went too fast too quickly my body let me know!

do hope you find a way through this - you deserve to!

N

Lucy_BCC
Member

Re: 3yrs on and cronic fatigue

Hi happy73
I wondered whether you had read this iformation page about fatigue from BCC, I hope you find it helpful:

http://www.breastcancercare.org.uk/breast-cancer-information/impact-breast-cancer/fatigue

Best wishes
Lucy BCC

Jenifer
Member

Re: 3yrs on and cronic fatigue

happy73 - I still get sudden feelings of extreme fatigue, usually in the afternoon or early evening, and put it down to the anastrozole which I'm on.

 

If you can, the best thing is just to have a rest, even a short nap when you need it. I found that when I just came out and told friends and family how I felt they were very understanding and don't mind if I cancel arrangements when I feel tired. I am not working so I admit that makes things easier too!  

Guest user
Not applicable

3yrs on and cronic fatigue

I was originally diagnosed in 2010 and under when wle, node clearence, fect rads and herceptine. Finally tamoxifen.

3 months ago I suddendly lost all concentration, had a constant migrain and fatigue similar to when I was in the middke of treatment. After mri scans on my head and blood test they have found nothing. I had been told to stop taking tamoxifen but not much improvement.

My wuestion to all you lovely ladies is and anyone had the same issue and if so what steps did you take to improve the fatigue.